Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 4, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 14, 2008, 12:24 AM CDT for La Crosse County, Trempealeau County, Wisconsin. It took effect at Apr 14, 2008, 5:09 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2008, 12:24 AM CDT (05:24 UTC)
- In effect from
- Apr 14, 2008, 5:09 AM CDT
- Expired
- Apr 15, 2008, 7:45 AM CDT
- In force
- 27 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 32 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River (WI) at Galesville (GALW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05382000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 140524 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1224 AM CDT MON APR 14 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS FORECAST... .HEAVY RAINS FROM THURSDAY AND FRIDAY AND LAST WEEKS SNOWMELT IN THE HEADWATERS OF THE BLACK RIVER HAVE CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-141524- /O.NEW.KARX.FL.W.0004.080414T1009Z-080415T2136Z/ /GALW3.1.ER.080414T1009Z.080414T1800Z.080415T0936Z.NO/ 1224 AM CDT MON APR 14 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 PM SUNDAY THE STAGE WAS 11.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO CREST NEAR 12.2 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ RRS
5 follow-up statements
000 WGUS83 KARX 141050 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT MON APR 14 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAINS FROM THURSDAY AND FRIDAY AND LAST WEEKS SNOWMELT IN THE HEADWATERS OF THE BLACK RIVER HAVE CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-142050- /O.EXT.KARX.FL.W.0004.000000T0000Z-080415T2233Z/ /GALW3.1.ER.080414T0722Z.080414T1800Z.080415T1033Z.NO/ 550 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 5 AM MONDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 12.3 FEET BY EARLY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ RRS
000 WGUS83 KARX 141514 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1014 AM CDT MON APR 14 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAINS FROM THURSDAY AND FRIDAY AND LAST WEEKS SNOWMELT IN THE HEADWATERS OF THE BLACK RIVER HAVE CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-150114- /O.EXT.KARX.FL.W.0004.000000T0000Z-080416T0600Z/ /GALW3.1.RS.080414T0722Z.080415T0000Z.080415T1800Z.NO/ 1014 AM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 9 AM MONDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 12.5 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$
000 WGUS83 KARX 150042 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 742 PM CDT MON APR 14 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .LAST WEEKS RAIN ALONG WITH SNOWMELT IN THE HEADWATERS OF THE BLACK RIVER HAVE CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORM. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-151042- /O.EXT.KARX.FL.W.0004.000000T0000Z-080416T0300Z/ /GALW3.1.RS.080414T0722Z.080414T2115Z.080415T1500Z.NO/ 742 PM CDT MON APR 14 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 6 PM MONDAY THE STAGE WAS 12.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY LATE TOMORROW MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE ENTRANCE ROAD TO THE TREMPEALEAU WILDLIFE REFUGE MAY FLOOD. $$
000 WGUS83 KARX 150748 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 248 AM CDT TUE APR 15 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES .AFTER REACHING A CREST AROUND 12.3 FEET ON MONDAY AFTERNOON...THE BLACK RIVER NEAR GALESVILLE HAS BEEN SLOWLY FALLING. AS OF 230 AM THIS MORNING...THE RIVER HAD FALLEN BACK TO AROUND 12 FEET. EXPECT RIVER LEVELS TO CONTINUE TO FALL FOR THE NEXT FEW DAYS. AND WITH THE RIVER EXPECTED TO FALL BELOW FLOOD STAGE EARLY THIS MORNING...LOOK FOR THIS WARNING TO BE CANCELLED LATER THIS MORNING. THE LATEST STAGE AND FORECAST INFORMATION IS INCLUDED BELOW. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-151748- /O.CON.KARX.FL.W.0004.000000T0000Z-080416T0300Z/ /GALW3.1.RS.080414T0722Z.080414T2115Z.080415T0652Z.NO/ 248 AM CDT TUE APR 15 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * AT 230 AM TUESDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATER THIS MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$
000 WGUS83 KARX 151245 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 745 AM CDT TUE APR 15 2008 ...THE FLOOD WARNING IS CANCELLED FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES .AFTER REACHING A CREST AROUND 12.3 FEET ON MONDAY AFTERNOON...THE BLACK RIVER NEAR GALESVILLE HAS BEEN SLOWLY FALLING. AS OF 730 AM THIS MORNING...THE RIVER HAD FALLEN BACK TO AROUND 11.7 FEET. EXPECT RIVER LEVELS TO CONTINUE TO FALL FOR THE NEXT FEW DAYS. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-151315- /O.CAN.KARX.FL.W.0004.000000T0000Z-080416T0300Z/ /GALW3.1.RS.080414T0722Z.080414T2115Z.080415T0652Z.NO/ 745 AM CDT TUE APR 15 2008 THE FLOOD WARNING IS CANCELLED FOR THE BLACK RIVER NEAR GALESVILLE. * AT 730 AM TUESDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 12.0 FEET. * THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 13, 3:57 AM CDT, 20 hours 27 minutes earlier.
Area forecast discussion, Apr 13, 3:57 AM CDT, 20 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 357 AM CDT SUN APR 13 2008 .SHORT TERM...TODAY THROUGH TUESDAY MAXIMUM TEMPERATURES AND AFTERNOON DEW POINTS FOR THE NEXT THREE DAYS...AND WHETHER A WIND ADVISORY MAY BE NEEDED ON TUESDAY AFTERNOON ARE THE MAIN CONCERNS FOR THIS PART OF THE FORECAST. AT 3 AM...A SURFACE TROUGH EXTENDED FROM THE MISSISSIPPI RIVER VALLEY EAST INTO THE MID ATLANTIC REGION. THIS SYSTEM WAS RESPONSIBLE FOR THE SCATTERED SNOW SHOWERS AND CLOUD COVER ON SATURDAY AND SATURDAY NIGHT. THE 13.00Z GFS AND NAM/WRF ARE IN GENERAL AGREEMENT THAT SOME MID AND HIGH CLOUDINESS WILL MOVE SOUTHEAST THROUGH THE REGION TODAY. THERE ALSO CONTINUES TO BE SOME INDICATIONS THAT SOME INSTABILITY CLOUDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON. THE GFS IS MORE ROBUST WITH THESE LOW CLOUDS THAN THE NAM/WRF SOLUTION...BUT ITS 850 AND 925 MB MOISTURE WAS OVER DONE IN IT INITIALIZATION. OVERALL SKIES TODAY SHOULD RANGE FROM MOSTLY TO PARTLY SUNNY. TEMPERATURES ALOFT REMAIN RATHER COOL TODAY AND THE MIX DOWN TOOLS ONLY SUGGEST MAXIMUM TEMPERATURES RANGING THE UPPER 30S TO LOWER 40S. THIS HAS SUPPORT FROM THE GFS MOS TEMPERATURES...SO I LOWERED THE HIGH TEMPERATURES A FEW MORE DEGREES. ON MONDAY...IT CONTINUES TO LOOK LIKE WE WILL HAVE LIGHT WINDS AND RESIDUAL COLD AIR ALOFT. BOTH OF THESE WILL LIKELY RETARD HOW WARM OUR TEMPERATURES CAN RISE. THE MOS TEMPERATURE TREND DURING THE PAST COUPLE OF DAYS HAS BEEN TRENDING COOLER AND COOLER EACH DAY. MIXING DOWN THE TEMPERATURES FROM 825 MB ONLY GENERATES HIGH TEMPERATURES IN THE UPPER 40S AND LOWER 50S. THIS IS ACTUALLY CLOSE TO THE CURRENT GFS MOS...SO I COOLED THE MAXIMUM TEMPERATURES BY A DEGREE OR TWO. ON TUESDAY...THE MODELS CONTINUE TO SHOW THAT MUCH WARMER AIR WILL BE LOCATED ACROSS THE REGION. THE NAM/WRF HAS 850 MB TEMPERATURES NEAR 14C. MEANWHILE THE GFS ONLY HAS 850 MB TEMPERATURES OF AROUND 6C. THE ECMWF WAS A GOOD COMPROMISE BETWEEN THESE TWO SOLUTIONS... SO I USED THE TEMPERATURE MIX DOWN TOOL TO OBTAIN MY MAXIMUM TEMPERATURES FOR THIS TIME PERIOD. THE RESULT WAS SLIGHTLY WARMER THAN MOS AND THIS MAKES SENSE WITH ABUNDANT SUNSHINE AND STRONG TURBULENT MIXING TO BRING THE WARMER FROM ALOFT TO THE SURFACE. DURING THE NEXT THREE AFTERNOONS...THERE IS INDICATIONS IN THE BUFKIT SOUNDINGS THAT THE DRY AIR FROM ALOFT WILL MIX DOWN TO THE SURFACE. THIS WOULD RESULT IN DRIER DEW POINTS THAN WHAT SHOWS UP IN THE MOS DEW POINTS. AS A RESULT...I USED THE MIX DOWN DEW POINT TOOL TO LOWER THEM SOME. THE ONLY OTHER CONCERN FOR THIS PART OF THE FORECAST IS WHETHER A WIND ADVISORY WILL BE NEEDED ACROSS THE HIGHER TERRAIN AREAS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA. WITH THE BUFKIT SOUNDINGS SHOWING WIND GUSTS APPROACHING 40 KNOTS...I RAISED THE WIND GUST GRIDS UP A BIT MORE. ONE CONCERN THAT I HAVE ABOUT ISSUING A WIND ADVISORY IS THAT THERE IS SOME TURNING OF THE WINDS IN THE LOWEST 5000 FEET OF THE SOUNDING AND THAT THIS MAY LIMITED THE POTENTIAL GUSTS SOME. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY MUCH OF THE INTEREST THIS WEEK RESIDES IN THE EXTENDED PORTION OF THE FORECAST. UNLIKE THE PAST COUPLE OF DAYS...THE 13.00Z MEDIUM RANGE MODELS ARE COMING INTO SOME AGREEMENT ON WHAT MAY HAPPEN DURING THIS PART OF THE FORECAST. LOOKING AT THE LATEST WATER VAPOR IMAGERY ACROSS THE CENTRAL PACIFIC...THERE ARE TWO ROSSBY WAVES MOVING FROM THE TROPICS INTO MID LATITUDES. THIS SHOULD RESULT IN THE EVENTUAL EVOLUTION OF A BROAD UPPER LEVEL RIDGE LOCATED OVER THE NORTH CENTRAL PACIFIC AND A LONG WAVE TROUGH OVER THE WESTERN UNITED STATES LATER THIS WEEK. AT THE SAME TIME...THE TROPICAL FORCING ACROSS THE WESTERN ATLANTIC OCEAN WILL LIKELY RESULT IN THE DEVELOPMENT OF A LONG WAVE TROUGH. IF THIS DOES INDEED DEVELOP...WE WOULD LIKELY SEE A STRONG SOUTHERN WAVE EJECT OUT OF THE SOUTHERN PLAINS AND MOVE NORTHEAST TOWARD THE MID AND UPPER MISSISSIPPI RIVER VALLEYS DURING THE LATTER HALF OF THIS WEEK. THE GFS CAUGHT ONTO THIS SCENARIO YESTERDAY AND ITS 13.00Z MODEL RUN IS STILL SHOWING THIS. MEANWHILE THE ECMWF WHICH SHOWED TWO DISTINCT STREAMS ACROSS THE UNITED STATES AND NO INTERACTION HAS STARTED TO SHIFT TOWARD THE GFS. CURRENTLY BOTH THE 13.00Z GFS AND ECMWF ARE SHOWING THAT THE WESTERN TROUGH WILL BE ANOMALOUSLY COLD AND THERE ARE EVEN INDICATIONS OF STRATOSPHERIC WARMING TAKING PLACE ACROSS THE REGION. THIS IS UNUSUALLY FAR SOUTH FOR THIS TIME OF YEAR. THIS WOULD KEEP US IN SOUTHWEST FLOW ALOFT INTO THE UPCOMING WEEKEND. WITH THE 13.00Z MEDIUM RANGE MODELS CONTINUING TO SHOW THAT A MOISTURE STARVED PACIFIC COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY AND WEDNESDAY NIGHT...I ADDED A SMALL CHANCE OF SHOWERS TO THE FORECAST ON WEDNESDAY. SLIGHTLY BETTER MOISTURE MOVES INTO THE REGION ON WEDNESDAY NIGHT AND IT WAS THE CONSENSUS OF THE SOUTHERN AND EASTERN WFOS TO GO WITH SLIGHTLY HIGHER PRECIPITATION PROBABILITIES...SO I MADE A SLIGHT CHANGE TO THIS TIME PERIOD. LOOKING FURTHER OUT TOWARD THE END OF THIS WEEK...WE WILL PROBABLY HAVE TO SHIFT OUR PRECIPITATION TRENDS TOWARD THE 04.13Z GFS/ECMWF SOLUTION WHICH BRINGS THE SOUTH CENTRAL PLAINS LOW PRESSURE SYSTEM NORTHEAST INTO THE REGION. THIS REASONING WAS DISCUSSED IN DETAIL IN THE FIRST PARAGRAPH OF THIS SECTION. && .AVIATION...TODAY THROUGH TUESDAY MORNING HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION THEN BE CENTERED ACROSS THE AREA FOR TONIGHT INTO MON. DRIER AIR AND SUBSIDENCE WITH THIS HIGH ARE EXPECTED TO BRING GENERALLY GOOD VFR CONDITIONS TO THE AREA FOR MUCH OF TODAY INTO MON. SOME SUNSHINE AND COLD AIR ALOFT WILL RESULT IN STEEP LOW LEVEL LAPSE RATES TODAY. A FEED OF MOISTURE FROM THE SFC /SNOW MELT/WET SOILS/ AND THE STEEP LOW LEVEL LAPSE RATES ARE EXPECTED TO RESULT IN SCT-BKN DIURNAL CUMULUS CLOUDS IN THE 5K FOOT RANGE FOR THE AFTERNOON INTO THE EARLY EVENING HOURS TODAY. WARMER TEMPS ALOFT ON MON ARE EXPECTED TO LIMIT THE DIURNAL CUMULUS DEVELOPMENT MON AFTERNOON. FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING...IT LOOKS LIKE THERE MAY BE THE POTENTIAL OF LOW LEVEL WIND SHEAR DEVELOPING. THIS WILL BE MOST PROBABLE IN THE MISSISSIPPI AND WISCONSIN RIVER VALLEYS WHERE A SLIGHTLY DEEPER NOCTURNAL INVERSION WILL LIMIT MIXING IN THE BOUNDARY LAYER. AT THE SAME TIME...THE WINDS AT 925 MB WILL BE INCREASING INTO THE 40 TO 45 KNOT RANGE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION - RSS/BOYNE SHORT AND LONG TERM - BOYNE
Hazardous weather outlook, Apr 13, 5:26 AM CDT, 18 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 526 AM CDT SUN APR 13 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 526 AM CDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON TUESDAY. SUSTAINED WINDS WILL LIKELY BE IN THE 15 TO 30 MPH RANGE WITH WIND GUSTS WILL RANGE FROM 35 TO 45 MPH DURING THE AFTERNOON. THE STRONGEST WIND GUSTS WILL BE FOUND ACROSS THE HIGHER ELEVATIONS OF NORTHEAST IOWA AND SOUTHEAST MINNESOTA. THERE IS A SMALL CHANCE OF THUNDERSTORMS BOTH THURSDAY AND FRIDAY... DUE TO A FRONT NEAR THE AREA AND AN APPROACHING LOW PRESSURE SYSTEM. AT THIS TIME IT APPEARS INSTABILITY WILL BE QUITE LIMITED...AND ANY THUNDERSTORMS WOULD NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RRS/BOYNE
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.